Hail, Huerfano
- When
- June 25, 2:15 PM MST to 2:20 PM MST
- Where
- Huerfano County, Walsenburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.617, -104.783
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 1:30 PM MST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT FRI JUN 25 2004 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY: CURRENT SATTELITE IMAGERY AND H5 RUC ANALYSIS SHOW AN UPPER LEVEL RIDGE OVER THE DESERT SW...WITH NW FLOW ACROSS THE ROCKIES. DISTURBANCES IN THE UPPER FLOW HAVE BEEN KICKING OFF CONVECTION SINCE EARLY THIS MORNING...AND BY THE AFTN LTG WAS WIDESPREAD ACROSS THE GREAT BASIN AND ROCKIES. FOR THE CWA...SFC HIGH PRES OVER THE CENT PLAINS WAS KEEPING EASTERLY FLOW ACROSS THE E CO PLAINS. COMBINATION OF UPPER DISTURBANCE AND LOW LEVEL EASTERLY FEED OF MOISTURE WILL CONTINUE CONVECTION THROUGH THE EVENING...WITH PRECIP ENDING LATE OVER THE FAR E PLAINS AFTER MIDNIGHT. LOOKING AT SEVERE PARAMETERS...META CAPE AT 1000-1300 J/KG AND LOW SHEAR AT AROUND 30 KTS COULD MEAN ISOLATED LARGE HAIL AND DAMAGING WINDS THIS EVENING. LATEST NUMERICAL GUIDANCE INDICATED SLIGHTLY MINIMUMS...AND WITH THE STRUGGLE TO WARM TODAY FELT THIS WAS REASONABLE. AS FOR TOMORROW...LOOKS AS IF SATURDAY SHOULD BE A REPEAT OF TODAY...WITH META MODEL INDICATING SLIGHTLY HIGHER CAPES AND 0-6 KM BULK SHEAR DURING THE AFTN. .LONG TERM... (SATURDAY NIGHT THROUGH FRIDAY) VERY PERSISTENT WEATHER PATTERN LOOKS TO STAY IN PLACE THROUGH THE EXTENDED PERIOD...WITH A WEAK UPPER RIDGE OVER THE DESERT SW UP INTO THE GREAT BASIN...AND NW FLOW WITH MULTIPLE DISTURBANCES ACROSS THE STATE. SFC PRES MAPS INDICATE THAT HI PRESSURE OVER THE CENTRAL US PLAINS WILL EVENTUALLY START MOVING OUT TUES NIGHT...EASING THE UPSLOPE EASTERLY FLOW. LOW LEVEL MOISTURE MIGHT START DRYING OUT THE SECOND HALF OF NEXT WEEK...LOWERING THE DAILY THUNDERSTORM CHANCE TO ISOLATED...AND ALLOWING MAX TEMPS TO GRADUALLY WARM. THIS IS REFLECTED IN THE ONGOING GRIDS...AND FOUND LITTLE THAT NEEDED ADJUSTING...OTHER THAN SLIGHT TWEAKING. WITH ABUNDANT MOISTURE IN PLACE (DEWPOINTS IN THE 40S AND 50S)...DIURNAL CONVECTION IS ALMOST ASSURED EACH DAY THROUGH TUESDAY...THEN TAPERING OFF WED THROUGH FRI. EXPECT CONVECTION TO FIRE OFF OVER THE HIGHER TERRAIN EACH DAY BY 12 NOON...THEN SLOWLY MOVE E-SE ACROSS THE ADJACENT PLAINS DUE TO LIGHTER H7 WINDS. MOORE// && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 646 AM MDT FRI JUN 25 2004 COZ058>089-093>099-261300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 646 AM MDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND WEST OF THE SANGRE DE CRISTO MOUNTAINS...WHILE SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EVENING EAST OF THE SANGRES. A FEW MORE THUNDERSTORMS ARE EXPECTED OUT WEST THAN IN PREVIOUS DAYS...HOWEVER MOST OF THESE STORMS WILL BE MAINLY DRY. ENOUGH MOISTURE...INSTABILITY AND WIND SHEAR WILL BE PRESENT FOR A FEW OF THE THUNDERSTORMS WHICH DEVELOP ALONG THE EASTERN MOUNTAINS AND EASTERN PLAINS TO BECOME SEVERE. THE MAIN THREATS WOULD BE HAIL AROUND AN INCH IN DIAMETER AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE SEVERE THREAT WILL BE MAINLY AFTER 2 PM...ALONG THE EASTERN MOUNTAINS AND INTERSTATE 25 CORRIDOR...AND THE THREAT WILL SPREAD EASTWARD ONTO THE PLAINS INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO FROM SATURDAY THROUGH THURSDAY. THE POTENTIAL THUNDERSTORMS SHOULD OCCUR BETWEEN NOON AND MIDNIGHT EACH DAY... WITH THE MAIN THREAT FROM BEING CLOUD TO GROUND LIGHTNING...HAIL UP TO THE SIZE OF QUARTERS...WIND GUSTS AROUND 50 MPH...AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ON THE EASTERN PLAINS AFTER NOON. KC/METZE
The Pueblo radar (KPUX), 108 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407568, 5407569.